# SDR 2011FA0000715

- Difficulty date: October 11, 2011
- Submitted: October 28, 2011
- Operation: General aviation
- Aircraft: N3972A
- Make and model: Snias AS350B3
- Aircraft serial: 7082
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blades
- Part number: 17286
- Condition: Defective
- Location: Tail Rotor
- Part time: 187 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MECHANIC CONDUCTING DAILY INSPECTION OF THE TAIL ROTOR ASSY HEARD "CRUNCHING" SOUNDS WHEN FLEXING THE BLADES.  A BOROSCOPE INSP OF THE INTERNAL CUFFS REVEALED FIBERGLASS FIBERS PROTRUDING FROM THE SPAR AND A CRACK THROUGH THE RUBBER BLOCK AND INTO THE BLADE IN THE BOTTOM OF THE CUFF OF ONE SIDE OF THE BLADE.  THE APPEARANCE GAVE THE IMPRESSION OF BEING RESIN POOR AND SEVERAL OTHER MFG DEFECTS APPEAR TO HAVE OCCURRED.  TIGHTER QUALITY CONTROL DURING THE MFG PROCESS MAY HAVE CAUGHT OR ELIMINATED THIS PROBLEM.
